Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 29, 2010, 1:52 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 1:52 PM MST (20:52 UTC)
- Expired
- Apr 29, 2010, 8:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 8.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766 WWUS85 KPSR 292052 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 152 PM MST THU APR 29 2010 AZZ131-132-CAZ231-300300- /O.NEW.KPSR.FW.W.0003.100429T2052Z-100430T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 152 PM MST THU APR 29 2010 /152 PM PDT THU APR 29 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY EAST ACROSS YUMA AND LA PAZ COUNTIES TO NORTHWEST MARICOPA COUNTY AND THE GREATER PHOENIX AREA DUE TO STRONG GUSTY WINDS FROM THE WEST...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM THIS EVENING. STRONG GUSTY WINDS FROM THE WEST ARE MOVING ACROSS THE AREA BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA LAST NIGHT. WINDS GUSTING TO 35 MPH OR MORE WITH LOW HUMIDITY ARE EXPECTED THROUGH EARLY THIS EVENING. THIS WEATHER COMBINED WITH A HIGH FIRE DANGER ARE THE REASON FOR THE RED FLAG WARNING THROUGH EARLY THIS EVENING. THE WINDS ARE EXPECTED TO DECREASE AFTER 8 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ELLIS
1 follow-up statement
290 WWUS85 KPSR 300324 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 824 PM MST THU APR 29 2010 AZZ131-132-CAZ231-300430- /O.EXP.KPSR.FW.W.0003.000000T0000Z-100430T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 824 PM MST THU APR 29 2010 /824 PM PDT THU APR 29 2010/ ...RED FLAG WARNING EXPIRED AT 8 PM... THE RED FLAG WARNING IS NO LONGER IN EFFECT. STRONG GUSTY WINDS HAVE DIMINISHED ACROSS PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE CENTRAL DESERTS AND GREATER PHOENIX AREA. WINDS WILL CONTINUE TO BE LOCALLY GUSTY ACROSS PORTIONS OF THE LOWER COLORADO RIVER VALLEY TONIGHT...MAINLY NORTH OF BLYTHE TO PARKER. OVERALL...OVERNIGHT HUMIDITY WILL REBOUND AREA WIDE WITH THE ONSET OF COOLER NIGHTTIME TEMPERATURES...AND LEVELS WILL BE ABOVE CRITICAL THRESHOLDS. AS SUCH...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AND IS NO LONGER IN EFFECT FOR THE ABOVE MENTIONED AREAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 29, 9:37 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 29, 9:37 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 937 AM MST THU APR 29 2010 .SYNOPSIS... A LOW PRESSURE PRESSURE SYSTEM AND COLD FRONT WILL RESULT IN BREEZY TO WINDY WEATHER TODAY. THE LOW PRESSURE SYSTEM WILL BRING COOLER TEMPERATURES TO THE REGION AND A SLIGHT CHANCE OF SHOWERS...MAINLY NORTH AND EAST OF PHOENIX INTO EARLY THIS WEEKEND. THIS SYSTEM WILL RESULT IN PARTLY CLOUDY SKIES AND ALLOW ONLY A SLOW WARMING TREND FRIDAY AND SATURDAY. HIGH PRESSURE ALOFT FROM THE PACIFIC WILL BRING WARMER WEATHER EARLY NEXT WEEK. && .DISCUSSION... SAT AND RADAR IMAGERY THIS MORNING SHOW ISOLATED SHOWERS/WEAK ECHOS OVER SRN NV AND WORKING THEIR WAY THROUGH MOHAVE COUNTY. AS THE VORT LOBE PARTIALLY RESPONSIBLE FOR THE SHOWERS ROTATES THROUGH CENTRAL AZ...AND THE 130+ KT JET STREAK SETTLES OVER THE STATE...ISOLATED SHOWERS ARE EXPECTED TO IMPACT PORTIONS OF THE FAR NORTH VALLEY...AND MORE SO THE HIGHER TERRAIN AREAS EAST OF PHOENIX. MEANWHILE...BREEZY CONDITIONS WILL CONTINUE TODAY...WITH GUSTS IN THE 20 TO 25 MPH RANGE. TWENTY-FOUR HOUR TEMP/DEW POINT CHANGES INDICATE A MUCH COLDER AND SLIGHTLY DRIER AIRMASS /AT THE SURFACE/ HAS MOVED INTO THE LOWER DESERTS...SO AGAIN...NOT EXPECTING MUCH IN THE WAY OF SHOWERS /REACHING THE GROUND/...ISOLATED AT BEST OVER THE HIGHER TERRAIN LOCALES THIS AFTN/EVE. THE COOLER AND UNSETTLED AIRMASS WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS...WITH 700MB TEMPS LOWER TO -7C BY EARLY FRIDAY. MODEL SOUNDING INDICATE THE COOLER MID LAYER TEMPS WILL LEAD TO INCREASED INSTABILITY FRIDAY...AS THE MAIN TROUGH AXIS MOVES THROUGH. CURRENT FORECAST HAS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON...AND THIS LOOKS REAL GOOD GIVEN THE BEST UPWARD VERTICAL MOTIONS MOVE THROUGH AT THIS TIME. OVERALL...THE FORECAST IS IN GREAT SHAPE WITH ONLY MINOR ADJUSTMENTS MADE TO THE FIRST PERIOD. PREVIOUS DISCUSSION STILL VALID... BROAD TROUGH ACROSS THE WESTERN CONUS WILL PRODUCE SIGNIFICANT HEIGHT FALLS ACROSS THE REGION TODAY AND CONSEQUENTLY MUCH COOLER CONDITIONS. MAX TEMPERATURES ARE EXPECTED TO BE AS MUCH AS 20 DEGREES COOLER IN SPOTS THIS AFTERNOON. IN ADDITION TO THE CHANGE IN AIR MASS...PRESSURE GRADIENT REMAINS TIGHT ENOUGH FOR CONTINUED BREEZY/WINDY CONDITIONS...BUT NOT NEARLY AS STRONG AS WHAT HAS OCCURRED FURTHER NORTH...WHERE WINDS APPROACHED HURRICANE FORCE ALONG THE CO PLATEAU WED. LATEST MODELS SHOW THE GRADIENT RELAXING SOMEWHAT DURING THE PERIOD OF PEAK MIXING...WHICH WILL TEMPER MAX GUSTS TO AROUND 30 MPH. A FEW BACKBUILDING CLOUDS ARE EVIDENT NEAR PAYSON EARLY THIS MORNING ALONG WITH SOME MOUNTAIN WAVE CLOUDS NEAR GLOBE...WHICH SUGGESTS THAT MOISTURE IS SUFFICIENT FOR CONDENSATION AND ISOLATED PRECIPITATION. WIDESPREAD DIVERGENT FLOW ALOFT WILL DEVELOP TODAY AS A 130+ KT JET STREAK SETTLES ACROSS AZ. POPS REMAIN HIGHEST...ALBEIT AROUND 20 PERCENT...ACROSS EASTERN GILA COUNTY...WHERE SHOWERS MAY DEVELOP AS EARLY AS THIS MORNING. BEST CHANCE WILL ACTUALLY OCCUR THIS EVENING AS SCATTERED SHOWERS ALONG A VORT LOBE SLIDE SOUTHEASTWARD ACROSS THE MOGOLLON RIM. AXIS OF THE UPPER TROUGH WILL SWEEP THROUGH THE FORECAST AREA FRI...CONFINING THE UVM AND DEEPEST MOISTURE TO SE AZ. HOWEVER...LATEST ECMWF SUGGESTS COOLING ALOFT WILL STEEPEN LAPSE RATES ENOUGH TO TRIGGER CONVECTION DURING THE AFTERNOON. MODELS DIVERGE SOMEWHAT AFTER FRI AND APPEAR TO BE HAVING A HARD TIME RESOLVING THE VORT MAXES WITHIN THE MEAN TROUGH. NEVERTHELESS...IT IS SAFE TO SAY THAT ISOLATED PRECIPITATION...MAINLY FOCUSED ACROSS THE HIGHER TERRAIN...WILL REMAIN A THREAT INTO EARLY THIS WEEKEND. TEMPERATURES WILL RECOVER RATHER RAPIDLY THIS WEEKEND AND THROUGH NEXT WEEK AS A LARGE RIDGE BUILDS ACROSS THE WESTERN PACIFIC AND EVENTUALLY THE WESTERN CONUS. NIL RAIN CHANCES ARE EXPECTED BY MON WITH ABOVE AVERAGE TEMPERATURE RETURNING BY TUE. && .AVIATION... EXPECT WESTERLY WINDS TO PREVAIL AT MOST LOCATIONS THE REST OF THE DAY TODAY WITH SPEEDS INCREASING AFTER 15Z. WITH STRONG SOUTHWEST TO WEST FLOW ALOFT...ANY LOCATIONS WITH LIGHT AND VARIABLE SURFACE WINDS WILL BE EXPERIENCING LOW LEVEL WIND SHEAR UNTIL ABOUT 15Z. SUCH WILL BE THE CASE AT KBLH UNTIL STRONGER SURFACE WINDS RESUME. SKIES WILL BE CLEAR AT THE TAF SITES WITH CUMULUS/ALTOCUMULUS OVER THE HIGHER TERRAIN TO THE NORTH AND EAST OF PHOENIX. WINDS WILL WEAKEN THIS EVENING BECOMING LIGHT AND VARIABLE AT MOST LOCATIONS...EXCEPT OVER IMPERIAL COUNTY WHICH WILL HAVE STRONG WINDS THROUGH THE EVENING BEFORE SLOWLY TAPERING OFF. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... A LARGE UPPER TROUGH OVER THE INTERIOR WEST AND PLAINS STATES WILL BEGIN TO SLOWLY SHIFT EASTWARD SATURDAY LEADING TO A GRADUAL WARMING TREND AND A TAPERING OFF OF ANY RAIN CHANCES OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. TEMPERATURES WILL RETURN TO NEAR SEASONAL NORMALS BY MONDAY. THERE WILL BE SOME ADDITIONAL WARMING TUESDAY WITH A FLAT TREND WEDNESDAY. SINGLE DIGIT MINIMUM HUMIDITIES WILL BE COMMON ON THE LOWER ELEVATIONS BY SATURDAY AND REMAIN THERE THROUGH WEDNESDAY. OVERNIGHT RECOVERY WILL BE MODEST. SEASONAL AFTERNOON BREEZES CAN BE EXPECTED THIS WEEKEND INTO NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...WANEK/HIRSCH AVIATION...AJ FIRE WEATHER...AJ
Hazardous weather outlook, Apr 29, 5:05 AM MST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 505 AM MST THU APR 29 2010 AZZ020>023-025>027-CAZ030>033-301230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 505 AM MST THU APR 29 2010 /505 AM PDT THU APR 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT BREEZY TO WINDY CONDITIONS WILL REDEVELOP THIS MORNING. GUSTS AS HIGH AS 30 TO 35 MPH WILL BE POSSIBLE DURING THE AFTERNOON...WHICH MAY PRODUCE AREAS OF BLOWING DUST AND SAND. CONDITIONS WILL IMPROVE DURING THE EVENING AS THE WINDS SUBSIDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ024-028-301230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 505 AM MST THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT BREEZY TO WINDY CONDITIONS WILL REDEVELOP THIS MORNING. GUSTS AS HIGH AS 30 TO 35 MPH WILL BE POSSIBLE DURING THE AFTERNOON...WHICH MAY PRODUCE AREAS OF BLOWING DUST AND SAND ACROSS PINAL COUNTY. CONDITIONS WILL IMPROVE DURING THE EVENING AS THE WINDS SUBSIDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS HAVE THE POTENTIAL TO DEVELOP FRIDAY AFTERNOON...MAINLY IN THE HIGHER TERRAIN EAST OF PHOENIX. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:39 PM MST | Wind Advisory | PSR | 6 hr |
Nearby
Red Flag Warnings in Arizona, 2010Red Flag Warnings in California, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.